Alert archive / North Dakota / Wind Chill Warnings in 2017

Wind Chill Warning 1, NWS Bismarck, ND

January 3, 201732 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Jan 3, 2017, 2:06 PM MST for 32 counties in North Dakota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 2:06 PM MST (21:06 UTC)
Expired
Jan 4, 2017, 11:07 AM MST
In force
21 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS43 KBIS 032106
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CST TUE JAN 3 2017

...WIND CHILL WARNING WEST AND CENTRAL THROUGH EARLY WEDNESDAY
AFTERNOON...

.BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS 45
BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT...AS WELL AS WEDNESDAY MORNING.

TRAVEL CONDITIONS REMAIN HAZARDOUS. IF YOU MUST BE ON THE ROADS
CARRY A WINTER SURVIVAL KIT IN YOUR CAR AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. 

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040515-
/O.UPG.KBIS.WC.Y.0001.000000T0000Z-170104T1900Z/
/O.NEW.KBIS.WC.W.0001.170103T2106Z-170104T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
306 PM CST TUE JAN 3 2017 /206 PM MST TUE JAN 3 2017/

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST /NOON MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ WEDNESDAY.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* EXPECT WIND CHILLS TO RANGE FROM 40 TO 45 BELOW ZERO THROUGH
  WEDNESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING LATE
  TONIGHT AND EARLY WEDNESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
WAA
5 follow-up statements
372 
WWUS43 KBIS 032349
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
549 PM CST TUE JAN 3 2017

...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH
EARLY WEDNESDAY AFTERNOON...

.BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS
45 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON.

IF TRAVELING CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040800-
/O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
549 PM CST TUE JAN 3 2017 /449 PM MST TUE JAN 3 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/
WEDNESDAY...

* EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY
  WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING
  LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

PJA
350 
WWUS43 KBIS 040332
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CST TUE JAN 3 2017

...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY WEDNESDAY AFTERNOON...

.BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS
45 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON.

IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041145-
/O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
932 PM CST TUE JAN 3 2017 /832 PM MST TUE JAN 3 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/
WEDNESDAY...

* EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY 
  WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING 
  LATE TONIGHT AND EARLY WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

PJA
258 
WWUS43 KBIS 040921
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CST WED JAN 4 2017

...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY AFTERNOON...

.DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO ARE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY WEDNESDAY
AFTERNOON.

IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041730-
/O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
321 AM CST WED JAN 4 2017 /221 AM MST WED JAN 4 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/
THIS AFTERNOON...

* EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY 
  WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING 
  LATE TONIGHT AND EARLY WEDNESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
AJ
564 
WWUS43 KBIS 041234
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
634 AM CST WED JAN 4 2017

...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY AFTERNOON...

.DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO ARE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS AFTERNOON.

IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041900-
/O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
634 AM CST WED JAN 4 2017 /534 AM MST WED JAN 4 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/
THIS AFTERNOON...

* EXPECT DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO THROUGH EARLY
  THIS AFTERNOON.

* THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
020 
WWUS43 KBIS 041807
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1207 PM CST WED JAN 4 2017

...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL
NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON...

.DANGEROUS WIND CHILLS OF 25 TO 40 BELOW ZERO ARE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON.
THIS ADVISORY REPLACES THE WIND CHILL WARNING WHICH IS NO LONGER
IN EFFECT.

IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST
FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050215-
/O.CAN.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/
/O.NEW.KBIS.WC.Y.0002.170104T1807Z-170105T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1207 PM CST WED JAN 4 2017 /1107 AM MST WED JAN 4 2017/

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* EXPECT DANGEROUS WIND CHILLS 25 TO 40 BELOW ZERO THROUGH EARLY
  THURSDAY AFTERNOON.

* THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

* WIND CHILL VALUES...25 TO 40 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
WAA

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 3, 11:19 AM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 3, 11:19 AM MST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1219 PM CST Tue Jan 3 2017

.UPDATE...
Issued at 1217 PM CST Tue Jan 3 2017

Made some slight adjustments to the clouds with sunny skies south
and high clouds north. Otherwise enjoy the "sun dogs" if you have
sun today they are really well defined. They are formed by
refraction through ice crystals. Even though the skies appear
clear in many areas there are sill ice crystals in the atmosphere.

UPDATE Issued at 828 AM CST Tue Jan 3 2017

The coldest wind chills this morning are around 40 below across
the southwest to around 25 below east. Highs will be zero or
below. The patchy blowing snow will slowly diminish. Current
forecast looks ok.

UPDATE Issued at 604 AM CST Tue Jan 3 2017

The Winter Storm Warning has been allowed to expire across central
ND. It is being replaced by a wind chill advisory that will be in
effect until early afternoon Wednesday. Kept a slight chance of
light snow north central for another couple hours and lowered sky
cover a little. Otherwise no changes to the going forecast.
Updated text products out shortly.

&&

.SHORT TERM...(Today and tonight)
Issued at 221 AM CST Tue Jan 3 2017

The main forecast issue in the short term period will be current
hazards.

Surface low pressure over Minnesota with WV loop indicating upper
low spinning over far northeast ND early this morning. Light snow
continues to taper over the north central. 0.5km winds of 20 to
35 knots through around 12 UTC slowly diminish through the day
over central ND. Central ND will remain brisk today with northwest
winds of 15 to 25 mph and some higher gusts to around 30 mph over
the James River Valley. Current visibilities are ranging from 1-3
miles over eastern portions of central ND to 3-7 miles along and
east of the Highway 83 corridor.

The Winter storm warning over central ND continues through 12
UTC, and will let the warning ride through 12Z. Expect some areas
in open country are still seeing issues with blowing and drifting
snow. After 12 UTC, expect we will still see issues with drifting
snow through the day (due to our significant snowpack) but we do
not expect an extension of the warning or any blowing snow
highlights at this time.

We will see advisory criteria wind chills through much of the day
in the west, and over a significant portion of the day central.
Although we may see a few hours of below criteria wind chills this
afternoon central, we opted to cover the entire CWA with a wind
chill advisory through the day and through tonight, into early
Wednesday afternoon.

We dropped temperatures below guidance tonight. Could have gone
even lower but within our northwest flow, there is a trough that
drops south through southern Canada tonight with perhaps a bit of
mid level cloudiness to inhibit our temperature drop.

.LONG TERM...(Wednesday through Monday)
Issued at 221 AM CST Tue Jan 3 2017

Very cold temperatures highlight the extended period. Our main
forecast issue through the remainder of the work week will likely
be temperatures and subsequent wind chill highlights. Arctic
airmass settles over the area with the coldest 85H temperatures
over North Dakota Wednesday morning through Thursday morning.
Already have wind chill highlights through Wednesday morning.
Expect these to be extended through Thursday morning. We will be
flirting with wind chill warning criteria, at least across the
north both mornings. Later shifts will need to monitor for
possible Wind Chill Warning.

Although 85H temperatures warm a little Friday and Saturday, the
Arctic high is situated right over ND at this time. Thus sub-zero
lows and near zero daytime highs will remain in the forecast.
Through this period we remain in a northwest upper flow and a few
impulses do drop through the region. At this time it looks like
mainly just a few light snow showers or flurries. More of a
nuisance for Aviation and temperature forecasts than anything.

We do transition to a more westerly flow late in the weekend into
early next week, bringing at least a small break from the Arctic
cold, but also an increase in precipitation chances. And the
Arctic air lingers just to our north.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)

Issued at 1219 PM CST Tue Jan 3 2017

Mainly VFR conditions for the 18z period. Blowing snow is
producing MVFR VIS at times for KJMS-KDIK-KMOT. Overall should
not have any high impacts. Increasing low VFR/MVFR clouds for
tonight and into Wed morning.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 1 PM CST /noon MST/ Wednesday for
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...WAA
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...NH
Hazardous weather outlook, Jan 3, 5:23 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
623 AM CST TUE JAN 3 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
623 AM CST TUE JAN 3 2017 /523 AM MST TUE JAN 3 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT TODAY THROUGH EARLY WEDNESDAY
AFTERNOON. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ARCTIC AIR WILL DOMINATE TUESDAY THROUGH SATURDAY WITH DANGEROUS
WIND CHILL VALUES AS LOW AS 40 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

In the hours before

Local storm report, Jan 3, 9:23 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CST TUE JAN 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     SNOW             CARRINGTON              47.45N 99.12W
01/03/2017  E12.0 INCH       FOSTER             ND   EMERGENCY MNGR

            STORM TOTAL.

&&

MM

Nearby

Wind Chill Warnings in North Dakota, 2017Every wind chill warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.